Acute Care Volume 22, Issue 3

Medication Safety Alert! February 9, 2017

In this week's issue:

  • Using Information from External Errors to Signal a "Clear and Present Danger"
  • Chlorhexidine mixed up with lidocaine oral solution
  • Another wrong route vinCRIStine article
  • Retraction Watch
  • Don't use insulin syringes to prepare EPINEPHrine anaphylaxis doses
Featured article

Chances are you’ve scanned the headlines and read many of the stories about medication errors published in the ISMP Medication Safety Alert!, particularly the tragic errors. Just a few examples of the tragic errors we’ve published in the past few years include:

  • The death of a 2-year-old boy who placed a used fentaNYL patch in his mouth after he ran over it with his toy truck in his great grandmother’s room at a long-term care facility
  • A 4-year-old boy who died after he was given oral chloral hydrate before a procedure and was strapped onto a papoose board without proper positioning of his...

Access this Newsletter

Purchasing Options

Purchase access to this individual issue

Purchase a year's access to this bi-weekly publication (25 issues)